It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hello,

I have been taking 1/2 of a Percocet 7.5mg pill just about every night for the past several months. Compared to most people here I realize that dose is miniscule, but when I can't seem to break myself from the habit. I have not built any kind of tolerance which is nice.

This small dose works kind of like an antidepressant for me. My mood is slightly elevated and my daily stress headache remits (I have a very high stress job). My doctor prescribed the medication for my headaches after we tried numerous antidepressants and migraine meds. He gives me 10 pills per month with the understanding that he will never increase the dosage. It is up to me to use the pills as needed, but I am not supposed to take them on a daily basis. I don't think I need to go into detox to get off the drug, but I would like any tips you guys can give me to quit.

Thanks.
I, too, at one time was prescribed, not Percocet, but Percodan, for my severe headaches. Just about ten a month. Like you, it worked for me as a slight mood elevator and stress reliever...and I was never tempted to try to get more. Half a tablet was all I'd take. I never tried to get "off" it--because I never felt like I was "on" it....but when my doctor suddenly retired from Parkinson's Disease...that was the end of that. I have to say that although I missed the slight mood change...I did not feel any withdrawal. It was more a mental thing. I'm not saying that everyone here won't tell you to get rid of the pills immediately--but I just thought I'd share my experience with that drug and that amount. It's when you go past the point that your half a pill is not enough, that the problems start. (I believe that percocet may be less potent than Percodan??) It's good that you are asking questions about the prescription while it's at such a low amount!
Thanks for the responses folks. I have headaches on just about every weekday evening (workdays). I am wondering if I have a problem because I also take the pills on days that I don't have headache pain. I take it for the antidepressant effect and that is not what my doctor intended. I don't crave more. I am unlike most folks... I have a built-in reason not to take too much Percocet. I have severe tinnitus (ringing ears). Large doses of synthetic opiates are known to make tinnitus much worse. I would never do anything to make my tinnitus worse, believe me. The only painkillers I can take are Tylenol and opiates. Other pain meds increase my ear problems.

My Rx is about to run out and I won't get a refill for over a month. I don't know if it is possible to have withdrawls from such a small dose. On the rare nights that I can keep myself from taking a pill, which is about twice per month, I don't sleep well and I get in a bad mood. What can I expect?
[QUOTE=bcruth4]Thanks for the responses folks. I have headaches on just about every weekday evening (workdays). I am wondering if I have a problem because I also take the pills on days that I don't have headache pain. I take it for the antidepressant effect and that is not what my doctor intended. I don't crave more. I am unlike most folks... I have a built-in reason not to take too much Percocet. I have severe tinnitus (ringing ears). Large doses of synthetic opiates are known to make tinnitus much worse. I would never do anything to make my tinnitus worse, believe me. The only painkillers I can take are Tylenol and opiates. Other pain meds increase my ear problems.

My Rx is about to run out and I won't get a refill for over a month. I don't know if it is possible to have withdrawls from such a small dose. On the rare nights that I can keep myself from taking a pill, which is about twice per month, I don't sleep well and I get in a bad mood. What can I expect?[/QUOTE]


Ok, another question. If your doc orders 10 amonth and you take1/2 a day, that would give you 20 doses. You said that your Rx is about to run out and you wont be able to get it refilled for over a month. Why did you run out early? I agree with the others. You also said that you skip a dose about twice a month and only take them on the weekdays. Your posts sound a bit confusing............. :confused: .
[QUOTE=Butch Cape Cod]I have worked in the addiction field for years and never saw a doctor give an opiate for depression. I would like to suggest you see a qualified psychiatrist or pcp who has knowledge regarding depression. There are numerous medications currently on the market for depression and sleep issues which are non addicting. I know I take them and live a good life even thoigh I have another terminal illness.[/QUOTE]


My doctor did not prescribe Percocet as an antidepressant. He prescribed them for chronic headaches, to be taken randomly not daily. The Percocet just happens to help lift my mood. I've tried several antidepressants. They all made me feel horrible. I'll never understand the logic.... it is ok to be addicted to antidepressants, but not low dose opiates. Both have withdrawal effects when you stop taking them.





All times are GMT -7. The time now is 01:06 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!